MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HUMERAL 3.5MM HEXDRIVER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. HUMERAL 3.5MM HEXDRIVER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71751140
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, at the final step of implanting, the tip of the humeral 3.5mm hexdriver was broken on the side furthest to the screw.When, used the tech threads it to the screw using the built in capture, that built in capture did not release the screw.Surgeon got a needle holder and kept turning to release the screw which it did.But also managed to break the proximal part of the screw capture device.No piece fell inside the patient.Surgery was performed, without any delay, releasing the driver of the screw.Patient's current status is satisfactory.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: d4 (expiration date).

Brand Name
HUMERAL 3.5MM HEXDRIVER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22092127
Report Number1020279-2025-00954
Device Sequence Number17876447
Product Code HSB
UDI-Device Identifier03596010515483
UDI-Public3596010515483
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71751140
Device Lot Number12FM05912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/30/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown